Man Tears Off Parts of His Penis After Eating Magic Mushrooms, Police
A 41-year-old man from Ohio was found naked, bloody and screaming on the grounds of a Michigan school after police say he tore off parts of his penis while high on magic mushrooms.
The Columbus, Ohio native, whose name has not been reported was found at about 1 a.m. Tuesday after Washtenaw County sheriff's deputies responded to an alarm se off by a broken window a Ypsilanti Middle School in Ypsilanti, Michigan.
Officers who arrived on the scene found a naked man kneeling outside the school bleeding profusely from the waist down, with his penis partially detached, according to the Detroit Free Press.
Sgt. Geoff Fox told the paper that the middle-aged man was screaming and making incoherent statements before he was taken to a local hospital.
"He mutilated his genitals with his bare hands," Fox told AnnArbor.com. "He was doing a lot of yelling and screaming."
Fox said that the man had no recollection of what happened and told investigators that he had eaten some "magic" hallucinogenic mushrooms earlier in the day before he blacked out and starting clawing at his own penis and scrotum, according to The Columbus Dispatch.
According to police reports, it took at least six officers to finally subdue him, and parts of the man's mangled genitalia were transferred to the local hospital with him. Police said the 41-year-old was near death when he was found outside of school due to extensive blood loss and shock.
"In terms of vital signs, they were as low as they could go without being dead - I could only assume due to the blood loss and the shock and trauma to the body," Fox told the Detroit Free Press reports.
While initial toxicology reports did not reveal anything, authorities said that more extensive testing will be done. The man is currently in stable condition, and is now facing a burglary charge.
According to the Drug Enforcement Administration, psilocybin is a naturally occurring chemical obtained from certain fresh or dried mushrooms. When ingested, the chemical can cause significant side effects including confusion, convulsions, hallucinations, panic, psychosis and the inability to discern fantasy from reality.